MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD. THERASPHERE®

BIOCOMPATIBLES UK LTD. THERASPHERE®
Lot Number 1699313
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Liver Damage/Dysfunction (1954)
Date of Event 02/01/2017
Type of Reportable Event Death
Event or Problem Description
(b)(4).(b)(6).Last significant sae report: (b)(6) 2017.Sae: radioembolization induced liver disease (reild) (radiation hepatitis).This report concerns subject (b)(6), a female (b)(6), who was enrolled in study (b)(6) entitled "a phase iii clinical trial evaluating therasphere® in subjects with metastatic colorectal carcinoma of the liver who have failed first line chemotherapy".The subject received therasphere® 125.9 gy to the left lobe and 131.7 gy to the right lobe on (b)(6) 2016.The subject started treatment with second-line chemotherapy for metastatic colorectal carcinoma on (b)(6) 2016; folfiri regimen (irinotecan 240 mg iv, folinic acid 350 mg iv and fluorouracil 4450 mg iv).The subject took the fourth cycle of second-line chemotherapy on (b)(6) 2016.The subject had no relevant medical history and concomitant medication were not reported at the time of this report.On (b)(6) 2016, (b)(6) 2017, the subject's alt result was 15 iu/l (normal 5 - 45), 18 iu/l (normal 5 - 45), 27 iu/l (normal 5 - 45), 33 iu/l (normal 5 - 45), 44 iu/l (normal 5 - 45) and 59 iu/l (normal 10 - 49) respectively.On (b)(6) 2017, her ct thorax and abdomen revealed partial disease response, changes to the liver parenchyma with elevated alt and moderate value ascites is consistent with radioembolization induced liver disease (reild).On (b)(6) 2017, the subject was hospitalized for radioembolization induced liver disease.Treatment with dexamethasone was started.On (b)(6) 2017, her blood test revealed urea 10.0 mmol/l (normal 2.5 - 7.8), total protein 57 g/l (normal 60 - 80), albumin 26 g/l (normal 35 - 50), total bilirubin 80 umol/l (normal 0 - 21), alkaline phosphatase 484 iu/l (normal 30 - 130), ast 220 iu/l (normal 0 - 34), ldh 572 iu/l (normal 200 - 550), ggt 527 iu/l (normal less than 38).On (b)(6) 2017, the subject's blood test revealed urea 10.2 mmol/l (normal 2.5 - 7.8), total protein 53 g/l (normal 60 - 80), albumin 23 g/l (normal 35 - 50), total bilirubin 142 umol/l (normal 0 - 21), alkaline phosphatase 476 iu/l (normal 30 - 130), ast 194 iu/l (normal 0 - 34), ldh 624 iu/l (normal 200 - 550), ggt 558 iu/l (normal less than 38).On (b)(6) 2017, her blood test revealed urea 11.6 mmol/l (normal 2.5 - 7.8), total protein 62 g/l (normal 60 - 80), albumin 25 g/l (normal 35 - 50), total bilirubin 168 umol/l (normal 0 - 21), alkaline phosphatase 533 iu/l (normal 30 - 130), ast 148 iu/l (normal 0 - 34), ldh 650 iu/l (normal 200 - 550), ggt 625 iu/l (normal less than 38).On (b)(6) 2017, ascetic drain was inserted and her blood test revealed urea 9.8 mmol/l (normal 2.5 - 7.8), total protein 53 g/l (normal 60 - 80), albumin 24 g/l (normal 35 - 50), total bilirubin 152 umol/l (normal 0 - 21), alkaline phosphatase 406 iu/l (normal 30 - 130), ast 82 iu/l (normal 0 - 34), ldh 620 iu/l (normal 200 - 550), ggt 421 iu/l (normal less than 38).On (b)(6) 2017, the subject was discharged from the hospital.It was stated that she showed very poor prognosis and her condition deteriorated.On (b)(6) 2017, the subject died due to radiation induced liver failure.The subject discontinued participation in the study due to her death.The site confirmed that autopsy was not performed.No further updates is expected and case is closed.The investigator assessed the event of radioembolization induced liver disease as grade-5 (fatal) in intensity, serious due to hospitalization and death of the subject and definitely related to study device and unrelated to study procedure.The event was unrelated to subject's second line chemotherapy.The company agreed with the investigator's causality assessment.A supplemental report will be submitted if additional relevant information is received.
 
Event or Problem Description
This follow-up report is being sent to correct pma/510(k) number to h980006.

Brand Name
THERASPHERE®
Common Device Name
THERASPHERE®
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD.
chapman house farnham
business weydon lane
farnham,, surrey, GU9 8 QL
UK  GU9 8QL
MDR Report Key6871919
Report Number3002124543-2017-00040
Device Sequence Number19183503
Product Code NAW
UDI-Device Identifier05060116920284
UDI-Public05060116920284
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/04/2016
Device Lot Number1699313
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2017
Supplement Date Received by Manufacturer08/24/2017
Initial Report FDA Received Date09/18/2017
Supplement Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age69 YR